Alert archive / California / Heat Advisories in 2017
Heat Advisory 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this heat advisory at Jul 7, 2017, 5:52 PM PDT for 10 counties in California. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2017, 5:52 PM PDT (00:52 UTC)
- Expired
- Jul 8, 2017, 9:00 PM PDT
- In force
- 27 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 42 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 0.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3833 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
277
WWUS76 KMTR 080052
NPWMTR
URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
552 PM PDT Fri Jul 7 2017
...HOT TEMPERATURES INLAND TO CONTINUE THROUGH SATURDAY...
.Continuing strong high pressure and a very warm air mass aloft
will result in hot temperatures across interior and elevated areas
again on Saturday. Some inland locations will see highs of 100
degrees or more, with hottest locations in the southern interior
potentially approaching 110 degrees. In addition, overnight lows
up in the hills will be warm, mostly in the 70s. This will
further increase the risk of heat related illnesses in the
impacted areas. Locations along the immediate coast will
experience more seasonable temperatures due to the cooling
influence of light onshore flow, but even around the bays
temperatures will be warmer than normal. A cooling trend is
expected to begin on Sunday as the marine layer deepens and
onshore flow increases.
CAZ511-512-517-518-081200-
/O.NEW.KMTR.HT.Y.0002.170708T0052Z-170709T0400Z/
East Bay Hills and the Diablo Range-Santa Cruz Mountains-
Santa Lucia Mountains and Los Padres National Forest-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Including the cities of Blackhawk, Scotts Valley, Boulder Creek,
and Day Valley
552 PM PDT Fri Jul 7 2017
...HEAT ADVISORY IN EFFECT UNTIL 9 PM PDT SATURDAY...
The National Weather Service in San Francisco has issued a Heat
Advisory, which is in effect until 9 PM PDT Saturday.
* TEMPERATURES...For communities up in the hills, expect warm
overnight lows in 70s. High temperatures on Saturday will
generally be similar to those on Friday.
* Saturday High Temperature Ranges:
- East Bay Hills and Diablo Range: 95-105F
- Santa Cruz Mountains: 93-105F
- Santa Lucia Mountains and Los Padres National Forest: 95-108F
(locally up to 110F)
- Mountains of San Benito and Interior Monterey County
including Pinnacles National Park: 95-108 (locally up to
110F)
* IMPACTS...Prolonged exposure to these temperatures will increase
the risk of heat related illnesses, particularly for vulnerable
populations such as the elderly or infirm. Pets and livestock
may also require extra care through the warm weather.
Individuals heading to the coast for heat relief and unfamiliar
with the ocean may be at increased risk of hypothermia or being
pulled out to sea by rip currents. Hot, dry weather will
increase risk of human sourced wildfire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.
&&
$$
BLIER3 follow-up statements
592 WWUS76 KMTR 080954 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 254 AM PDT Sat Jul 8 2017 ...HOT TEMPERATURES TO CONTINUE THROUGH THIS EVENING ACROSS THE INTERIOR AND HIGHER ELEVATIONS... .Strong high pressure over the region and a very warm air mass aloft will again result in hot temperatures across the interior and in the higher elevations through this evening. Some inland locations will see afternoon temperatures exceed 100 degrees, with the hottest locations in the southern interior potentially approaching 110 degrees. With this and the fact that many of these areas have struggled to cool below the 70s and 80s overnight, the risk for heat related illnesses remains elevated. Meanwhile, locations along the immediate coast will experience more seasonable temperatures due to the cooling influence of light onshore flow. A cooling trend is expected to begin on Sunday as the marine layer deepens and onshore flow increases. CAZ510-082200- /O.EXA.KMTR.HT.Y.0002.000000T0000Z-170709T0400Z/ East Bay Interior Valleys- Including the cities of Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, and San Ramon 254 AM PDT Sat Jul 8 2017 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... The National Weather Service in San Francisco has issued a Heat Advisory, which is in effect until 9 PM PDT this evening. * TEMPERATURES...For communities in the far inland portions of the East Bay Valleys, expect warm overnight lows in the 70s to lower 80s. High temperatures this afternoon will generally be similar to those on Friday. * Saturday High Temperature Ranges: East Bay Valley: 100-108F. * IMPACTS...Prolonged exposure to these temperatures will increase the risk of heat related illnesses, particularly for vulnerable populations such as the elderly or infirm. Pets and livestock may also require extra care through the warm weather. Individuals heading to the coast for heat relief and unfamiliar with the ocean may be at increased risk of hypothermia or being pulled out to sea by rip currents. Hot, dry weather will increase risk of human sourced wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. && $$ CAZ511-512-517-518-082200- /O.CON.KMTR.HT.Y.0002.000000T0000Z-170709T0400Z/ East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Including the cities of Blackhawk, Scotts Valley, Boulder Creek, and Day Valley 254 AM PDT Sat Jul 8 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A Heat Advisory remains in effect until 9 PM PDT this evening. * TEMPERATURES...For communities up in the hills, expect warm overnight lows in the 70s to lower 80s. High temperatures on Saturday will generally be similar to those on Friday. * Saturday High Temperature Ranges: - East Bay Hills and Diablo Range: 95-105F - Santa Cruz Mountains: 93-105F - Santa Lucia Mountains and Los Padres National Forest: 95-108F (locally up to 110F) - Mountains of San Benito and Interior Monterey County including Pinnacles National Park: 95-108F (locally up to 110F). * IMPACTS...Prolonged exposure to these temperatures will increase the risk of heat related illnesses, particularly for vulnerable populations such as the elderly or infirm. Pets and livestock may also require extra care through the warm weather. Individuals heading to the coast for heat relief and unfamiliar with the ocean may be at increased risk of hypothermia or being pulled out to sea by rip currents. Hot, dry weather will increase risk of human sourced wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. && $$
863
WWUS76 KMTR 081945
NPWMTR
URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
1245 PM PDT Sat Jul 8 2017
...HOT TEMPERATURES TO CONTINUE THROUGH THIS EVENING ACROSS THE
INTERIOR AND HIGHER ELEVATIONS...
.Strong high pressure over the region and a very warm air mass
aloft will again result in hot temperatures across the interior
and in the higher elevations through this evening. Some inland
locations will see afternoon temperatures exceed 100 degrees,
with the hottest locations in the southern interior potentially
approaching 110 degrees. With this and the fact that many of
these areas have struggled to cool below the 70s and 80s
overnight, the risk for heat related illnesses remains elevated.
Meanwhile, locations along the immediate coast will experience
more seasonable temperatures due to the cooling influence of
light onshore flow. A cooling trend is expected to begin on
Sunday as the marine layer deepens and onshore flow increases.
CAZ506-513-090400-
/O.EXA.KMTR.HT.Y.0002.000000T0000Z-170709T0400Z/
North Bay Interior Valleys-Santa Clara Valley Including San Jose-
Including the cities of Santa Rosa, South Santa Rosa, Napa,
San Rafael, Petaluma, Novato, Rohnert Park, and San Jose
1245 PM PDT Sat Jul 8 2017
...HEAT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...
The National Weather Service in San Francisco has issued a Heat
Advisory, which is in effect until 9 PM PDT this evening.
* TEMPERATURES...Temperatures are currently running a few degrees
warmer today versus yesterday as of 1230PM Saturday. Widespread
upper 90s to upper 100s are possible.
* Saturday High Temperature Ranges:
- East Bay Hills and Diablo Range: 95-105F
- Santa Cruz Mountains: 93-105F
- Santa Lucia Mountains and Los Padres National Forest: 95-108F
(locally up to 110F)
- Mountains of San Benito and Interior Monterey County
including Pinnacles National Park: 95-108F (locally up to
110F).
- Santa Clara Valley: 96-103F around San Jose, 101-107F around
Morgan Hill and Gilroy
- North Bay Valleys: 95-108F (warmer further inland)
* IMPACTS...Prolonged exposure to these temperatures will
increase the risk of heat related illnesses, particularly for
vulnerable populations such as the elderly or infirm. Pets and
livestock may also require extra care through the warm
weather. Individuals heading to the coast for heat relief and
unfamiliar with the ocean may be at increased risk of
hypothermia or being pulled out to sea by rip currents. Hot,
dry weather will increase risk of human sourced wildfire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.
&&
$$
CAZ510>512-517-518-090400-
/O.CON.KMTR.HT.Y.0002.000000T0000Z-170709T0400Z/
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-
Santa Lucia Mountains and Los Padres National Forest-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Including the cities of Concord, Antioch, Livermore,
Walnut Creek, Pleasanton, Pittsburg, San Ramon, Blackhawk,
Scotts Valley, Boulder Creek, and Day Valley
1245 PM PDT Sat Jul 8 2017
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
a Heat Advisory remains in effect until 9 PM PDT this evening.
* TEMPERATURES...Temperatures are currently running a few degrees
warmer today versus yesterday as of 1230PM Saturday. Widespread
upper 90s to upper 100s are possible.
* Saturday High Temperature Ranges:
- East Bay Hills and Diablo Range: 95-105F
- Santa Cruz Mountains: 93-105F
- Santa Lucia Mountains and Los Padres National Forest: 95-108F
(locally up to 110F)
- Mountains of San Benito and Interior Monterey County
including Pinnacles National Park: 95-108F (locally up to
110F).
- Santa Clara Valley: 96-103F around San Jose, 101-107F around
Morgan Hill and Gilroy
- North Bay Valleys: 95-108F (warmer further inland)
* IMPACTS...Prolonged exposure to these temperatures will
increase the risk of heat related illnesses, particularly for
vulnerable populations such as the elderly or infirm. Pets and
livestock may also require extra care through the warm
weather. Individuals heading to the coast for heat relief and
unfamiliar with the ocean may be at increased risk of
hypothermia or being pulled out to sea by rip currents. Hot,
dry weather will increase risk of human sourced wildfire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.
&&
$$706 WWUS76 KMTR 082130 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 230 PM PDT Sat Jul 8 2017 ...HOT TEMPERATURES TO CONTINUE THROUGH THIS EVENING ACROSS THE INTERIOR AND HIGHER ELEVATIONS... .Strong high pressure over the region and a very warm air mass aloft will again result in hot temperatures across the interior and in the higher elevations through this evening. Some inland locations will see afternoon temperatures exceed 100 degrees, with the hottest locations in the southern interior potentially approaching 110 degrees. With this and the fact that many of these areas have struggled to cool below the 70s and 80s overnight, the risk for heat related illnesses remains elevated. Meanwhile, locations along the immediate coast will experience more seasonable temperatures due to the cooling influence of light onshore flow. A cooling trend is expected to begin on Sunday as the marine layer deepens and onshore flow increases. CAZ516-090400- /O.EXA.KMTR.HT.Y.0002.000000T0000Z-170709T0400Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Including the cities of Greenfield and King City 230 PM PDT Sat Jul 8 2017 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... The National Weather Service in San Francisco has issued a Heat Advisory, which is in effect until 9 PM PDT this evening. * TEMPERATURES...Temperatures are currently running a few degrees warmer today versus yesterday as of 200PM Saturday. Warmest locations will reach into the 110-112F range. * Saturday High Temperature Ranges: - Southern Salinas Valley, Arroyo Seco and Lake San Antonio: 100-112F * IMPACTS...Prolonged exposure to these temperatures will increase the risk of heat related illnesses, particularly for vulnerable populations such as the elderly or infirm. Pets and livestock may also require extra care through the warm weather. Individuals heading to the coast for heat relief and unfamiliar with the ocean may be at increased risk of hypothermia or being pulled out to sea by rip currents. Hot, dry weather will increase risk of human sourced wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. && $$ CAZ506-510>513-517-518-090400- /O.CON.KMTR.HT.Y.0002.000000T0000Z-170709T0400Z/ North Bay Interior Valleys-East Bay Interior Valleys- East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Clara Valley Including San Jose- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, and San Jose 230 PM PDT Sat Jul 8 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... a Heat Advisory remains in effect until 9 PM PDT this evening. * TEMPERATURES...Temperatures are currently running a few degrees warmer today versus yesterday as of 1230PM Saturday. Widespread upper 90s to upper 100s are possible. * Saturday High Temperature Ranges: - East Bay Hills and Diablo Range: 95-105F - Santa Cruz Mountains: 93-105F - Santa Lucia Mountains and Los Padres National Forest: 95-108F (locally up to 110F) - Mountains of San Benito and Interior Monterey County including Pinnacles National Park: 95-108F (locally up to 110F). - Santa Clara Valley: 96-103F around San Jose, 101-107F around Morgan Hill and Gilroy - North Bay Valleys: 95-108F (warmer further inland) * IMPACTS...Prolonged exposure to these temperatures will increase the risk of heat related illnesses, particularly for vulnerable populations such as the elderly or infirm. Pets and livestock may also require extra care through the warm weather. Individuals heading to the coast for heat relief and unfamiliar with the ocean may be at increased risk of hypothermia or being pulled out to sea by rip currents. Hot, dry weather will increase risk of human sourced wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this heat advisory went out at Jul 7, 4:37 PM PDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 7, 4:37 PM PDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
437 PM PDT Fri Jul 7 2017
.SYNOPSIS...Look for another round of very warm temperatures for
inland areas this afternoon as high pressure dominates our weather
pattern. A gradual cooling trend is then forecast for the weekend
and into early next week as high pressure weakens and an upper
level trough impacts the Pacific Northwest. Overall, look for dry
weather conditions and temperatures returning to near seasonal
averages by early next week.
&&
.DISCUSSION...as of 01:50 PM PDT Friday...It took until roughly 1
PM, but for the first time in roughly a week or so the Bay Area
is completely cloud free. The combination of strong high pressure
dominating much of the West and a dry northerly flow has led to
the sunny skies. This set up has also led above normal
temperatures across the interior as high soar into the low 100s.
As of this writing Pinnacles NP is 104 and a few other nearby
locations are in the 101-103 range. Warmer populated locations
like the North and East Bay are well into the 90s. However, a
slight onshore flow has kept the coast and Bay Shoreline cooler
and in the 70s/80s.
For tonight, confidence is low regarding any re-development of
coastal stratus. Model guidance suggests it will happen, but very
shallow and near the coast. However, models also had decent
stratus this morning, which didn't completely pan out. None the
less, it is July and it's hard to go again stratus with out a
strong offshore component. That being said, will keep the shallow
marine layer in the forecast.
Onshore flow will increase this weekend helping to cool
temperatures with night and morning low clouds more likely. Very
subtle cooling initially across the interior with highs still near
100 this weekend. A more noticeable cooling trend will develop
early next week as the ridge of high pressure retreats and a
trough of low pressure moves into the Pac NW. Temperatures will
return to a more seasonable level with a deeper marine layer.
Two other items of interest over the next 7 to 10 days will be
possible monsoonal flow and another heat wave? Medium range models
keep suggesting some surges of monsoonal moisture, but timing and
details are low confidence. Additionally, medium and long range
models build another decent ridge around the middle of July with
850mb temps in the upper 20s C.
&&
.AVIATION...as of 4:37 PM PDT Friday...VRF all airports. Breezy
along the coast this afternoon with light winds elsewhere.
Conditions will ease overnight. An onshore push will bring a
shallow marine layer into coastal areas and portions of the Bay
overnight into the very early morning hours. Saturday will be a
near repeat of today. The shallow marine layer will burn off early
and winds redevelop along the coast and coastally influenced
valleys.
Vicinity of KSFO...VFR. Gusty west winds up to about 30 kts.
Winds will ease overnight and a low cig may develop late
overnight. This will burn off early in the daytime hours Saturday.
Winds are expected to be gusty out of the west again Saturday
afternoon.
SFO Bridge Approach...similar to SFO, but the marine layer may not
reach to SMB overnight.
Monterey Bay Terminals...VFR. Low level marine layer will bring
clouds to MRY and SNS overnight. Saturday morning burn off will
occur at SNS early morning then MRY mid to late morning. A very
fine mist is possible as MRY.
&&
.MARINE...as of 8:28 AM PDT Friday...Expect increasing
northwesterly winds to last through the weekend across the coastal
waters as high pressure strengthens off the California coast.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pigeon Pt to Pt Pinos 0-10 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
SCA...SF Bay until 9 PM
SCA...Pt Reyes to Pigeon Pt 0-10 nm until 9 PM
SCA...Mry Bay
&&
PUBLIC FORECAST: MM
AVIATION: BFG
MARINE: Anna
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:11 PM PDT | Red Flag Warning | MTR | 30 hr | |
| Jul 8, 2:26 PM PDT | Small Craft Advisory | MTR | 31 hr |
Nearby
Heat Advisories in California, 2017Every heat advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.